SciELO - Scientific Electronic Library Online

 
vol.13 número1Evolutionary method of construction of solutions of polynomials and related generalized dynamicsq− Fractional Inequalities índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

Compartir


Cubo (Temuco)

versión On-line ISSN 0719-0646

Cubo vol.13 no.1 Temuco  2011

http://dx.doi.org/10.4067/S0719-06462011000100004 

CUBO A Mathematical Journal Vol.13, N° 01, (45-60). March 2011

CONTENTS

 

On the solution of generalized equations and variational inequalities

 

Ioannis K. Argyros and Saïd Hilout

Cameron University, Department of Mathematics Sciences, Universidad Nacional Autonoma de Mexico, Lawton, OK 73505, USA. email: iargyros@cameron.edu

Poitiers University, Laboratoire de Mathématiques et Applications, Bd. Pierre et Marie Curie, Téléport 2, B.P. 30179, 86962 Futuroscope Chasseneuil Cedex, France. email: said.hilout@math.univ-poitiers.fr


ABSTRACT

Uko and Argyros provided in [18] a Kantorovich-type theorem on the existence and uniqueness of the solution of a generalized equation of the form 𝓕(𝓤)+𝓖(𝓤) ∋ 0, where f is a Fréchet-differentiable function, and g is a maximal monotone operator defined on a Hilbert space. The sufficient convergence conditions are weaker than the corresponding ones given in the literature for the Kantorovich theorem on a Hilbert space. However, the convergence was shown to be only linear.

In this study, we show under the same conditions, the quadratic instead of the linear convergenve of the generalized Newton iteration involved.

Keywords: Generalized equation, variational inequality, nonlinear complementarity problem, nonlinear operator equation, Kantorovich theorem, generalized Newton's method, center-Lipschitz condition.


RESUMEN

Uko y Argyros estudian en [18] un teorema tipo-Kantorovich en el existencia y unicidad de la solución de una ecuación generalizada de la forma 𝓕(𝓤) + 𝓖(𝓤) ∋ 0, donde f es una función Fréchet-diferenciable, y g es un operador monotono máximo definido en un espacio de Hilbert. Las condiciones de convergencia suficientes son más débiles que los correspondientemente dadas en la literatura para el teorema de Kantorovich en un espacio de Hilbert. Sin embargo, la convergencia ha demostrado ser sólo lineal.

En este estudio, mostramos en las mismas condiciones, la ecuación cuadrática en lugar de la lineal convergente de la iteración generalizada de Newton involucradas.

AMS Subject Classification: 65K10, 65J99, 49M15, 49J53, 47J20, 47H04, 90C30, 90C33.


References

[1] Argyros, I.K.,On the Newton-Kantorovich hypothesis for solving equations, J. Comput. Appl. Math., 11 (2004), 103-110.         [ Links ]

[2] Argyros, I.K.,A unifying local-semilocal convergence analysis and applications for twopoint Newton-like methods in Banach space, J. Math. Anal. Appl., 298 (2004), 374-397.         [ Links ]

[3] Argyros, I.K.,Computational Theory for iterative methods, Studies in Computational Mathematics, Editors: C.K. Chui and L. Wyutack, Volume 15, Elsevier, New York, USA, 2007.         [ Links ]

[4] Bonnans, J.F.,Local analysis of Newton-type methods for variational inequalities and nonlinear programming, Appl. Math. Optimiz., 29 (1994), 161-186.         [ Links ]

[5] Dennis, J.E.,On the Kantorovich hypotheses for Newton's method, SIAM J. Numer. Anal., 6 (1969), 493-507.         [ Links ]

[6] Gragg, W.B., Tapia, R.A.,Optimal error bounds for the Newton-Kantorovich theorem, SIAM J. Numer. Anal., 11 (1974), 10-13.         [ Links ]

[7] Harker, P.T., Pang, J.S.,Finite dimensional variational inequality and nonlinear comple- mentarity problems: a survey of theory, algorithms and applications, Math. Programming 48 (1990), 161-220.         [ Links ]

[8] Josephy, N.H.,Newton's method for generalized equations, Technical Report No. 1965, Mathematics Research Center, University of Wisconsin (Madision, WI, 1979)         [ Links ].

[9] Kantorovich, L.V.,On Newton's method for functional equations (Russian), Doklady Akademii Nauk SSSR, 59 (1948), 1237-1240.         [ Links ]

[10] Minty, G.J.,Monotone (nonlinear) operators in Hilbert space, Duke Math. J., 29 (1973), 341-346.         [ Links ]

[11] Minty, G.J.,On the monotonicity of the gradient of a convex function, Pacific J. Math., 14 (1964), 243-247.         [ Links ]

[12] Robinson, S.M.,Strongly regular generalized equations, Math. Oper. Research, 5 (1980), 43-62.         [ Links ]

[13] Robinson, S.M.,Generalized equations, in: A. Bachem, M. Grotschel and B. Korte, eds., Math. programming: the state of the art (Springer, Berlin, 1982), 346-367.         [ Links ]

[14] Solodov, M.V., Svaiter, B.F.,A truly globally convergent Newton-type method for the monotone nonlinear complementarity problem, SIAM J. Optim., 10 (2000), 605-625.         [ Links ]

[15] Stampacchia, G.,Formes bilinéaires coercitives sur les ensembles convexes, C.R.A.S. de Paris, 258 (1964), 4413-4416.         [ Links ]

[16] Uko, L.U.,Generalized equations and the generalized Newton method, Math. Programming, 73 (1996), 251-268.         [ Links ]

[17] Uko, L.U.,On a class of general strongly nonlinear quasivariational inequalities, Revista di Matematica Pura ed Applicata, 11 (1992), 47-55.         [ Links ]

[18] Uko, L.U., Argyros, I.K.,Generalized equations, variational inequalities, and a weak Kan- torovich theorem, Numerical Algorithms, doi: 10.1007/s11075-009-9275-2.         [ Links ]

[19] Uko, L.U., Orozco, J.C.,Some p-norm convergence results for Jacobi and Gauss-Seidel iterations, Revista Colombiana de Matemáticas, 38 (2004), 65-71.         [ Links ]

[20] Verma, R.U.,A class of projection-contraction methods applied to monotone variational inequalities, Appl. Math. Lett., 13 (2000), 55-62.         [ Links ]

[21] Wang, Z., Shen, Z.,Kantorovich theorem for variational inequalities, Applied Mathematics and Mechanics (English Edition), 25 (2004), 1291-1297.         [ Links ]


Received: October 2009. Revised: November 2009.

Creative Commons License Todo el contenido de esta revista, excepto dónde está identificado, está bajo una Licencia Creative Commons